Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 119, NWS Mobile, AL

April 16, 2022Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 16, 2022, 3:35 PM CDT for Wayne County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2022, 3:35 PM CDT (20:35 UTC)
Expired
Apr 16, 2022, 4:15 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Wayne County, MS

The radar

The Mobile radar (KMOB), 127 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

812 
WUUS54 KMOB 162035
SVRMOB
MSC153-162115-
/O.NEW.KMOB.SV.W.0119.220416T2035Z-220416T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
335 PM CDT Sat Apr 16 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Wayne County in southeastern Mississippi...

* Until 415 PM CDT.

* At 335 PM CDT, a severe thunderstorm was located 7 miles southeast
  of Stafford Springs, or 16 miles northwest of Waynesboro, moving
  southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Waynesboro, Clara and Buckatunna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3182 8894 3183 8876 3185 8864 3182 8847
      3172 8847 3150 8853 3166 8894
TIME...MOT...LOC 2035Z 301DEG 32KT 3180 8888 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
518 
WWUS54 KMOB 162057
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
357 PM CDT Sat Apr 16 2022

MSC153-162115-
/O.CON.KMOB.SV.W.0119.000000T0000Z-220416T2115Z/
Wayne MS-
357 PM CDT Sat Apr 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL WAYNE COUNTY...

At 357 PM CDT, a severe thunderstorm was located near Waynesboro,
moving southeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Waynesboro, Clara and Buckatunna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3183 8876 3185 8864 3182 8847 3172 8847
      3150 8853 3166 8894
TIME...MOT...LOC 2057Z 306DEG 34KT 3168 8871 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
926 
WWUS54 KMOB 162114
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
414 PM CDT Sat Apr 16 2022

MSC153-162123-
/O.EXP.KMOB.SV.W.0119.000000T0000Z-220416T2115Z/
Wayne MS-
414 PM CDT Sat Apr 16 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY WILL
EXPIRE AT 415 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.

LAT...LON 3183 8876 3185 8864 3182 8847 3172 8847
      3150 8853 3166 8894
TIME...MOT...LOC 2113Z 301DEG 32KT 3161 8858 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:26 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 16, 1:26 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
126 PM CDT Sat Apr 16 2022

.NEAR TERM /Now Through This Evening/...A zonal to northwesterly flow
aloft is in place as an upper-level trough digs into the Great Lakes
region and a ridge builds over Mexico. With these two features
interacting, jet stream flow at the 300mb level has split over
Eastern Arkansas and Western Mississippi, with a northwesterly jet
situated over Louisiana/Southern Mississippi and a westerly jet over
the Ohio River valley. Embedded shortwave energy will also be moving
through the flow aloft, helping to induce lift across the region.
Looking in the lower levels, a surface frontal boundary is currently
draped from northwest Mississippi into southeast Alabama. This
boundary will slowly sag southward throughout the day today, before
stalling over our region this evening and lifting back to the north
Sunday morning.

Current analysis shows strong differential divergence over Eastern
Arkansas/Western Mississippi, where a portion of the surface
boundary resides, a 500mb shortwave trough is located, and the
aforementioned 300mb jet split took place. This has resulted in
ongoing showers and thunderstorms across that region. Looking east,
a 30-40 knot 850mb low level jet, which was over Eastern Alabama
earlier this morning, has departed, leaving behind a much weaker 20-
25 knot flow over the region. This likely assisted in the early
morning storm development over Central Alabama, which has since
waned as they entered our northern CWA counties. Additionally,
sufficient low-level moisture and instability has returned, with dew
points across the region in the upper 60s to near 70 and
temperatures (outside of regions that already received rain this
morning) in the low 80s, giving way to steep low-level lapse rates
and MLCAPEs of 1500 to 2000 J/kg. Although PWATs are between 1.4
to 1.7 inches, a rather stout dry layer was present above 700mb
in the 12z soundings from KLIX and KJAN. With northwesterly flow
aloft in place, this dry layer will have likely advected into our
region, bringing with it estimated DCAPEs of around 800 to 1000
J/kg.

As the frontal boundary pushes southward and the shortwave moves
within the northwesterly flow aloft, the region of maximized
differential divergence will push into our local area. With
sufficient moisture and instability in place, along with bulk shear
values around 30 to 35 kts, expect the shower and thunderstorm
activity to intensify as it pushes southeastward, likely reaching
our region by mid to late afternoon. High DCAPE values suggest that
storms have the potential to produce damaging downburst winds gusts
up to 60mph. Additionally, the dry air aloft and high instability
values suggest a hail threat (up to quarter-sized)with some of the
stronger storms. Storms will begin to weaken and rain coverage will
decrease by the late evening hours as instability values drop due to
the loss of daytime heating and the shortwave trough exits the
region. /96

&&

.AVIATION...
18Z issuance...VFR conditions are currently present across much of
the region. By mid to late afternoon, showers and thunderstorms,
some of which could produce damaging winds and hail, will spread
across the region. A lowering of visibilities and ceilings may occur
in some of the heavier storms. Rain coverage will decrease by the
late evening hours. By early Sunday morning, low stratus will move
into the region, possibly lowering ceilings to IFR. Additionally,
some patchy fog may also develop, reducing visibilities. Fog will
dissipate by mid-morning and ceilings should lift to MVFR by
Saturday afternoon before the next round of showers and storms
approach the region. /96

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 16, 10:17 AM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1017 AM CDT Sat Apr 16 2022

ALZ053-055-056-161600-
Clarke AL-Monroe AL-Conecuh AL-
1017 AM CDT Sat Apr 16 2022

...A strong thunderstorm will impact portions of Monroe, east central
Clarke and northwestern Conecuh Counties through 1100 AM CDT...

At 1016 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles southwest of Vredenburgh, or 15 miles
northwest of Monroeville, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroeville, Frisco City, Peterman, Uriah, Excel, Beatrice,
Vredenburgh and Repton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3160 8689 3124 8753 3169 8766 3183 8741
      3183 8725
TIME...MOT...LOC 1516Z 323DEG 16KT 3172 8745

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 16, 10:59 AM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
1059 AM CDT Sat Apr 16 2022

ALZ055-056-161645-
Monroe AL-Conecuh AL-
1059 AM CDT Sat Apr 16 2022

...A strong thunderstorm will impact portions of central Monroe and
central Conecuh Counties through 1145 AM CDT...

At 1059 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Monroeville, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroeville, Frisco City, Peterman, Excel and Repton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 8686 3126 8740 3126 8742 3160 8756
      3172 8725
TIME...MOT...LOC 1559Z 309DEG 15KT 3158 8733

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Special weather statement, Apr 16, 2:02 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
202 PM CDT Sat Apr 16 2022

ALZ051-053-161945-
Clarke AL-Choctaw AL-
202 PM CDT Sat Apr 16 2022

...A strong thunderstorm will impact portions of central Choctaw and
northwestern Clarke Counties through 245 PM CDT...

At 202 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Putnam, or 12 miles
southeast of Butler, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Thomasville and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3199 8810 3201 8809 3199 8807 3199 8767
      3172 8770 3186 8821 3203 8816 3203 8812
TIME...MOT...LOC 1902Z 282DEG 27KT 3193 8810

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 16, 2:26 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
226 PM CDT Sat Apr 16 2022

ALZ051-053-162015-
Clarke AL-Choctaw AL-
226 PM CDT Sat Apr 16 2022

...Strong thunderstorms will impact portions of central Choctaw and
northwestern Clarke Counties through 315 PM CDT...

At 225 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Myrtlewood to 5
miles northwest of Toxey. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Butler, Pennington, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3218 8801 3215 8802 3214 8804 3211 8805
      3209 8804 3206 8807 3207 8810 3205 8812
      3202 8812 3199 8810 3200 8809 3201 8809
      3199 8807 3199 8803 3180 8807 3191 8847
      3196 8847 3224 8801
TIME...MOT...LOC 1925Z 280DEG 37KT 3222 8797 3195 8838

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 16, 3:15 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 PM CDT Sat Apr 16 2022

ALZ051-053-MSZ067-162100-
Clarke AL-Choctaw AL-Wayne MS-
315 PM CDT Sat Apr 16 2022

...Strong thunderstorms will impact portions of southwestern Choctaw,
northwestern Clarke and northeastern Wayne Counties through 400 PM
CDT...

At 315 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southwest of
Putnam to 10 miles south of Crandall. Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Silas, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3202 8812 3199 8810 3201 8809 3199 8807
      3199 8767 3197 8767 3184 8791 3172 8832
      3171 8858 3185 8864 3189 8848 3192 8847
      3204 8811
TIME...MOT...LOC 2015Z 275DEG 16KT 3197 8809 3182 8855

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 16, 3:24 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
324 PM CDT Sat Apr 16 2022

MSZ067-075-076-162115-
Perry MS-Greene MS-Wayne MS-
324 PM CDT Sat Apr 16 2022

...A strong thunderstorm will impact portions of northeastern Perry,
southwestern Wayne and northwestern Greene Counties through 415 PM
CDT...

At 323 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles east of Ovett, or 9 miles north of
Richton, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3143 8907 3143 8894 3158 8894 3159 8862
      3137 8865 3137 8907
TIME...MOT...LOC 2023Z 267DEG 21KT 3149 8895

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:27 AM CDTSpecial Weather StatementMOBWayne48 min
Apr 16, 3:24 PM CDTSpecial Weather StatementMOBWayne51 min
Apr 16, 3:31 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne44 min
Apr 16, 4:05 PM CDTSevere Thunderstorm WarningMOBGreene40 min
Apr 16, 4:30 PM CDTSpecial Weather StatementMOBGreene, Perry60 min
Apr 16, 5:36 PM CDTSpecial Weather StatementMOBGeorge, Stone54 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.